Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 5, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Dec 12, 2020, 12:50 PM CST for 22 counties in Texas. It took effect at Dec 13, 2020, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2020, 12:50 PM CST (18:50 UTC)
- In effect from
- Dec 13, 2020, 10:00 AM CST
- Expired
- Dec 13, 2020, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
All 22 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 52 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2034 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284 WWUS74 KSJT 121850 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 1250 PM CST Sat Dec 12 2020 TXZ049-054-064>066-071>073-076-077-113-114-127-128-139-140-154- 155-168-131100- /O.NEW.KSJT.WI.Y.0005.201213T1600Z-201214T0000Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Jones-Shackelford-Taylor-Callahan-Coleman- Brown-McCulloch-San Saba-Menard- Including the cities of Gannon, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Drasco, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Ozona, Eldorado, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, Hext, and Menard 1250 PM CST Sat Dec 12 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Much of west central Texas. * WHEN...From 10 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$
3 follow-up statements
599 WWUS74 KSJT 130141 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 741 PM CST Sat Dec 12 2020 TXZ078-130945- /O.EXA.KSJT.WI.Y.0005.201213T1600Z-201214T0000Z/ Sutton- Including the city of Sonora 741 PM CST Sat Dec 12 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Sutton County. * WHEN...From 10 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$ TXZ049-054-064>066-071>073-076-077-113-114-127-128-139-140-154- 155-168-130945- /O.CON.KSJT.WI.Y.0005.201213T1600Z-201214T0000Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Jones-Shackelford-Taylor-Callahan-Coleman- Brown-McCulloch-San Saba-Menard- Including the cities of Gannon, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Drasco, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Ozona, Eldorado, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, Hext, and Menard 741 PM CST Sat Dec 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Much of west central Texas. * WHEN...From 10 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$
021 WWUS74 KSJT 130458 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 1058 PM CST Sat Dec 12 2020 TXZ049-054-064>066-071>073-076>078-113-114-127-128-139-140-154- 155-168-131300- /O.CON.KSJT.WI.Y.0005.201213T1600Z-201214T0000Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Jones-Shackelford-Taylor-Callahan- Coleman-Brown-McCulloch-San Saba-Menard- Including the cities of Gannon, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Drasco, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, Hext, and Menard 1058 PM CST Sat Dec 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Much of west central Texas. * WHEN...From 10 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$
768 WWUS74 KSJT 130940 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 340 AM CST Sun Dec 13 2020 TXZ169-170-140000- /O.EXA.KSJT.WI.Y.0005.201213T1600Z-201214T0000Z/ Kimble-Mason- Including the cities of Cleo, Junction, London, Roosevelt, Segovia, Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, Pontotoc, and Streeter 340 AM CST Sun Dec 13 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Kimble and Mason Counties. * WHEN...From 10 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$ TXZ049-054-064>066-071>073-076>078-113-114-127-128-139-140-154- 155-168-140000- /O.CON.KSJT.WI.Y.0005.201213T1600Z-201214T0000Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Jones-Shackelford-Taylor-Callahan- Coleman-Brown-McCulloch-San Saba-Menard- Including the cities of Gannon, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Drasco, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, Hext, and Menard 340 AM CST Sun Dec 13 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Much of west central Texas. * WHEN...From 10 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 12, 11:14 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Dec 12, 11:14 AM CST, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1114 AM CST Sat Dec 12 2020 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 354 AM CST Sat Dec 12 2020 Surface cold front is currently located along a San Angelo to Brady line early this morning. The front will continue south through the I-10 corridor through daybreak, with light north winds behind the front through the morning hours. Surface high pressure will settle over the area behind the front today, but will move east of the area by early evening. South winds will quickly return this evening, ahead of an approaching upper trough over the southern rockies. Temperatures this afternoon will range from the 50s across the Big Country, to the mid and upper 60s along the I-10 corridor. Later tonight, a strong low level jet will develop in advance of the approaching upper trough, with low clouds developing and spreading north across the area after midnight. Lows tonight will range from the upper 30s and lower 40s across the Big Country, to the lower and middle 40s elsewhere, and should occur shortly after midnight, with temperatures likely rising into the 50s across southern sections as warm air advection ramps up. Could see a few light showers develop over far northern portions of the Big Country towards daybreak Sunday, so will add slight POPs this forecast cycle. && .LONG TERM... (Sunday through Friday) Issued at 433 AM CST Sat Dec 12 2020 A cold front will move across West Central Texas Sunday morning. Behind the front, expect north to northwest winds of 20 to 30 mph with gusts to 40 mph. Scattered showers are expected across the Big Country and Heartland Sunday. A few snow flakes are possible across Haskell and Throckmorton counties Sunday afternoon. No significant impacts are expected. Highs will range from the 40s to lower 50s across the Big Country to the mid 60s across the Northwest Hill Country. However, expect falling temperatures during the afternoon, with upper 30s across the Big Country and 40s across the remainder of the area by 00Z Monday. For this week, expect dry conditions with below normal temperatures. Highs will be mainly in the 50s, warming to the 60s by Friday. The coldest nights will be Sunday, Tuesday and Wednesday nights with lows in the 20s. && .AVIATION... (18Z TAFS) Issued at 938 AM CST Sat Dec 12 2020 VFR conditions will prevail through this evening, with light north to northeast winds winds becoming east this afternoon. MVFR conditions will develop at all sites between 09Z and 10Z, with brief IFR conditions possible at the southern 3 sites. In addition, LLWS is possible at the southern 3 sites, mainly between 09Z and 16Z. Stratus will quickly clear from southwest to northeast by late morning Sunday. Northwest winds will quickly increase late Sunday morning, with the strongest winds occurring Sunday afternoon, just beyond the current TAF forecast. && .PRELIMINARY POINT TEMPS/POPS... Abilene 56 41 50 24 / 0 10 30 0 San Angelo 62 43 58 24 / 0 5 5 0 Junction 68 45 66 25 / 0 5 10 0 Brownwood 59 39 56 25 / 0 5 40 0 Sweetwater 56 42 48 26 / 0 5 20 0 Ozona 67 46 58 26 / 0 5 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....21 AVIATION...Daniels
Hazardous weather outlook, Dec 12, 5:06 AM CST, 7 hours 44 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 506 AM CST Sat Dec 12 2020 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-131115- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 506 AM CST Sat Dec 12 2020 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.